Alert archive / Mississippi / Flash Flood Warnings in 2004
Flash Flood Warning 48, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 31, 2004, 1:39 AM CDT for Alcorn County, Mississippi; McNairy County, Tennessee. It was in force for 2 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 31, 2004, 1:39 AM CDT (06:39 UTC)
- Expired
- Jul 31, 2004, 3:45 AM CDT
- In force
- 2 hr
- Issued by
- NWS Memphis, TN
- Area
- Counties, with a storm outline in the text
Counties Alcorn County, MS, McNairy County, TN
The radar
The Memphis radar (KNQA), 123 km from the middle of the area, began a volume at 06:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 31, 3:40 AM CDT | FLASH FLOOD | Guys, TN | ROADS ARE FLOODED. REPORTED BY MCNAIRY COUNTY S.O. |
| Jul 31, 3:45 AM CDT | FLASH FLOOD | Corinth, MS | HOMES ARE BEING FLOODED. STREETS ARE FLOODED. REPORTED BY ALCORN 911. |
| Jul 31, 3:45 AM CDT | FLASH FLOOD | Corinth, MS | NUMEROUS ROADS FLOODED COUNTY-WIDE. REPORTED BY ALCORN 911. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this flash flood warning; the first came 121 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 60 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1204 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- -1 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KMEG 310645 FFWMEM MSC003-TNC109-310845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE MEMPHIS TN 139 AM CDT SAT JUL 31 2004 THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WARNING FOR... ALCORN COUNTY IN NORTHEAST MISSISSIPPI MCNAIRY COUNTY IN SOUTHWEST TENNESSEE * UNTIL 345 AM CDT * AT 139 AM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED VERY HEAVY RAIN SOUTHERN SECTIONS OF MCNAIRY COUNTY AND NORTHERN SECTIONS OF ALCORN COUNTY. RADAR ESTIMATES BETWEEN TWO AND TWO AND A HALF INCHES HAVE FALLEN OVER THIS AREA. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE OVER THE NEXT TWO HOURS. * CITIES AFFECTED THROUGH 345 AM CDT INCLUDE... ACTON...WENASOGA...THEO...CORINTH .A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. MOVE TO HIGHER GROUND IMMEDIATELY. DO NOT ATTEMPT TO CROSS FLOODED ROADWAYS. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS NATIONAL WEATHER SERVICE BROADCAST FOR THE LATEST UPDATES AND INFORMATION. TO REPORT FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5. LAT...LON 3515 8841 3492 8848 3493 8879 3516 8872 $$ KRS
2 follow-up statements
000 WGUS74 KMEG 310749 FFSMEM MSC003-TNC109-310845- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 248 AM CDT SAT JUL 31 2004 ...A FLASH FLOOD WARNING CONTINUES FOR ALCORN AND MCNAIRY COUNTIES UNTIL 345 AM CDT... AT 248 AM CDT...RADAR ESTIMATED OVER 4 INCHES OF RAIN HAS FALLEN OVER SOUTHERN SECTIONS OF MCNAIRY COUNTY AND NORTHERN PORTIONS OF ALCORN COUNTY. AN ADDITIONAL ONE TO TWO INCHES OF RAIN IS POSSIBLE OVER THE NEXT HOUR. .BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED... ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
000 WGUS74 KMEG 310849 FFSMEM TNC109-310945- FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 349 AM CDT SAT JUL 31 2004 ...THE FLASH FLOOD WARNING FOR MCNAIRY COUNTY HAS BEEN ALLOWED TO EXPIRE... AT 349 AM CDT NATIONAL WEATHER SERVICE RADAR INDICATED THE RAINFALL WAS ENDING ACROSS MCNAIRY COUNTY...AND THE FLOOD THREAT WAS DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE SERIOUS THREAT OF FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN ALLOWED TO EXPIRE. .TO REPORT SEVERE WEATHER HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MEMPHIS. .STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION. $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 30, 9:06 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jul 30, 9:06 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 906 PM CDT FRI JUL 30 2004 .DISCUSSION... COVERAGE OF SHOWERS AND THUNDERSTORMS HAVE DECREASED OVER THE PAST HOUR OR SO DOWN TO SCATTERED. HAVE UPDATED ZONES TO REDUCE POPS TO CHANCE CATEGORY ACROSS THE ENTIRE FORECAST AREA FOR REMAINDER OF TONIGHT. LEFT MENTION OF FOG IN THE ZONES AS WELL. TEMPERATURES APPEAR TO BE IN GOOD SHAPE SO NO CHANGES WERE MADE THERE. && .MEG...WATCHES/WARNINGS/ADVISORIES... AR...NONE. MS...NONE. MO...NONE. TN...NONE. &&
Hazardous weather outlook, Jul 30, 3:22 PM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 322 PM CDT FRI JUL 30 2004 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-311100- ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)- MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA- PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH- SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO- TUNICA-UNION-WEAKLEY-YALOBUSHA- 322 PM CDT FRI JUL 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL. .DAY ONE... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS SOUTH AND EAST OF A LINE FROM KENNETT MISSOURI TO BRINKLEY ARKANSAS THIS EVENING. A SLOW MOVING COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT CONTINUING THE CHANCES FOR THUNDERSTORMS. A FEW OF THESE STORMS MAY REACH SEVERE LIMITS WITH NICKEL SIZE HAIL AND LOCALLY DAMAGING WINDS POSSIBLE. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE SATURDAY MAINLY OVER NORTHEAST MISSISSIPPI ALTHOUGH THESE STORMS ARE NOT EXPECTED TO BE SEVERE AT THIS TIME. HOT WEATHER WILL RETURN TO THE AREA EARLY NEXT WEEK WITH HEAT INDICIES IN EXCESS OF 105 DEGREES POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION... CHECK OUR WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG. VALLE
The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 3:47 AM CDT | Flash Flood Warning | MEG | Alcorn | 58 min |
| Jul 31, 4:17 AM CDT | Flash Flood Warning | MEG | Tishomingo | 58 min |
| Jul 31, 5:14 AM CDT | Flash Flood Warning | MEG | Tishomingo | 61 min |
| Jul 31, 2:18 AM CDT | Flash Flood Warning | MEG | Hardin | 117 min |
| Jul 31, 4:13 AM CDT | Flash Flood Warning | MEG | Hardin | 62 min |
Nearby
Flash Flood Warnings in Mississippi, 2004Flash Flood Warnings in Tennessee, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.